Plan B Girl,age 19, writes, Hi Hannah. I have a quick question. my boyfriend and i have been having sex for about two months now. he uses a condom every time but 15 days ago our condom broke. immediately after it broke we went to buy a plan b one step pill. i took it as soon as we bought it. i had never one before so i didnt know what to expect. i am the type of person that after taking a pill i get most of the side effects. a week later i got my period but what scared me was that when the condom broke i had just finished my period for this month. i just wanted to know if it was normal to get my period so soon after taking the pill. i also wanted to know if a side effect of the pill is back pain because ever since i took the pill i have experienced back pain. also this week i feel as if i might get my period AGAIN. is it normal to get two periods in the same month after taking the pill?
Dear Plan B Girl,
Yes, any kind of oral contraceptive can really create havoc on your system. And, it sounds like your body is quite impressionable! While some people can take Plan B and see very little impact (though no impact is rare), others can take it and feel sick for the next couple of weeks. Plan B One Step™ is a huge dose of levonorgestrel, the same thing which is found in many daily birth control pills. Normal side effects of Plan B One Step include:
- Changes in your period (skipped, delayed, early periods)
- Lower abdominal pain
- Breast tenderness
As far as the back pain, I’ve had a couple people mention that, but I’m not absolutely certain if Plan B is causing that (it very well may). And, having your period twice in the same month after taking the pill – that is also a new one for me. Let me know if you actually do get another period. Plan B does mess up your cycle, and my guess is that you won’t get another period in the same month, but that the Plan B is just making you start to feel that way.
Keep us posted!